MAUDE Adverse Event Report: MEDTRONIC XOMED INC. TRICUT® STRAIGHT SHAFT 4MM 13CM LONG M4 ROTATABLE WITH EM TRACKING; BUR, EAR, NOSE AND THROAT

MEDTRONIC XOMED INC. TRICUT® STRAIGHT SHAFT 4MM 13CM LONG M4 ROTATABLE WITH EM TRACKING; BUR, EAR, NOSE AND THROAT
Model Number 1884080EM
Medical Device Problem Code Unstable (1667)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/23/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A health care provider (hcp) reported that the blade was wobbling in the handpiece when operating during a functional endoscopic sinus surgery.The blade was removed and reinserted but that did not solve the issue.Another blade was opened to finish the case.There was no delay in the procedure as a result of this event.There was no patient impact or injury.
 
Additional Manufacturer Narrative
Analysis found that there were no signs of excess pressure applied to the blade while in the handpiece.The inner assembly was removed from the outer and it was determined there was a bend in the shaft which would have resulted in the reported event.There was minor wear on the inner shaft near the inner hub.If information is provided in the future, a supplemental report will be issued.

Brand Name
TRICUT® STRAIGHT SHAFT 4MM 13CM LONG M4 ROTATABLE WITH EM TRACKING
Common Device Name
BUR, EAR, NOSE AND THROAT
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
MDR Report Key8102636
Report Number1045254-2018-00650
Device Sequence Number1734390
Product Code EQJ
UDI-Device Identifier00613994617422
UDI-Public00613994617422
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K130608
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/03/2019
Device Model Number1884080EM
Device Catalogue Number1884080EM
Device Lot Number0214575977
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/16/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/01/2018
Supplement Date Received by Manufacturer01/16/2019
Initial Report FDA Received Date11/26/2018
Supplement Report FDA Received Date01/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1